Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 153, NWS Binghamton, NY

August 3, 2006Luzerne County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 3, 2006, 4:11 PM EDT for Luzerne County, Wyoming County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2006, 4:11 PM EDT (20:11 UTC)
Expired
Aug 3, 2006, 5:15 PM EDT
In force
64 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

Counties Luzerne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 11:48 AM EDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:26 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 3, 3:26 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
325 PM EDT WED AUG 2 2006

.SHORT TERM (TONIGHT - SATURDAY)...
COLD FRONT WILL GRADUALLY SINK SOUTH FROM CANADA OVERNIGHT.
PRE-FRONTAL BOUNDARY KICKING OFF LINE OF STORMS ACROSS SRN TIER
CURRENTLY...WITH MANY REPORTS OF HAIL AND SOME WIND DAMAGE.  LINE
HAS MADE IT TO PA CNTYS FEEDING ON TREMENDOUS INSTABILITY WITH CAPES
OF OVER 2000 J/KG.  BACK EDGE OF INITIAL LINE EXTENDS FROM CHEMUNG
TO BRADFORD CTY.  ANOTHER CONVECTIVE LINE OVER EASTERN OH IS MOVING
OFF TO THE NORTHEAST...HEADED TOWARD FA.

UL TROF CURRENTLY LOCATED OVER WI/IL WILL CONTINUE TO SHIFT EAST
OVERNIGHT...HELPING SHOVE COLD FRONT TOWARD CNY.  THIS WILL ALLOW
LINE OF STORMS TO SLOWLY DROP SOUTH OVERNIGHT...BUT THUNDER CHCS
COULD CONTINUE UNTIL MIDNIGHT AS LINE OVER OH HEADS THIS WAY.  HAVE
KEPT LIKELY POPS IN ACROSS SE ZONES THRU 09Z...TAPERING OFF TO LO
CHC TOWARD NORTHERN AREAS.  MAIN THREAT TONIGHT CONTINUES TO BE
DAMAGING WIND WITH 40-50KT FLOW ALOFT...WITH LARGE HAIL ALSO
EXPECTED.  LOCALLY HEAVY RAINFALL ALSO A POSSIBILITY AS AIRMASS
REMAINS VERY MOIST.  ALL 12Z MODELS HINTING AT MCS DEVELOPMENT LATE
TONIGHT AFFECTING EXTREME SRN AREA FROM 12-15Z.  THUS HAVE KEPT
LIKELY POPS IN THRU ABOUT DAYBREAK IN THIS AREA.

HIGH PRESSURE BUILDS IN BEHIND ON FRIDAY WITH CLEARING SKIES AND
LOWERING HUMIDITY.  TEMPS DROP INTO MID 60S...WARMING INTO LOWER 80S
DURING THE DAY.  NO PCPN EXPECTED THRU SATURDAY.  -PB

&&
.LONG TERM (SATURDAY NIGHT - THURSDAY)...
REMAINED CLOSE TO HPC GUIDANCE THRU THE PERIOD WHICH FOLLOWED THE
GFS MODEL. THE GENERAL TREND FEATURES COOLER AND MAINLY DRY WEATHER
AS ZONAL H5 PATTERN EARLY IN THE PERIOD BECOMES MORE TROUGH NEXT
WEEK. AT THE SFC, HIGH PRESSURE ON SUNDAY MOVES OFF THE EAST COAST
EARLY NEXT WEEK AND ALLOWS A COLD FRONT TO PASS THRU ON MONDAY WITH
A CHC FOR TSRA. THEREAFTER...HIGH PRESSURE MOVES EWD AGAIN FROM THE
GREAT LAKES TO THE NE WITH DRY WEATHER AND SEASONABLE TEMPERATURES.

&&

.AVIATION (03/18Z TO 04/18Z)...
AREAS OF TSRA MOVING THROUGH SOUTHERN HALF OF THE AREA THIS
AFTERNOON THRU EARLY EVENING WILL AFFECT SITES AT ELM, BGM AND AVP.
OUTSIDE OF STORMS, CONDITIONS WILL BE PREDOMINATELY VFR WITH MVFR OR
LOWER IFR EXPECTED IN THUNDERSTORMS. LIGHTER SHRA PSBLE AT ITH, SYR
AND UCA THIS AFTN. LATER TONIGHT...SOME LOWER CLDS AND AREAS OF FOG
MAY DEVELOP DURING THE OVERNIGHT AND LAST THRU ABOUT 12Z FRIDAY WITH
MORE SHOWERS PSBLE ESPECIALLY AT AVP, ELM AND BGM. IMPROVING
CONDITIONS TO VFR AROUND MID MORNING FRIDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Aug 3, 12:09 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1209 PM EDT THU AUG 3 2006

NYZ009-015>018-036-037-041615-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
1209 PM EDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A COLD FRONT
WILL DROP SOUTH ACROSS CENTRAL NEW YORK. THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN THE WARM AND HUMID AIRMASS AHEAD OF THIS
FRONT, AND SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH
THE THREAT OF DAMAGING WINDS AND LARGE HAIL. THE STORMS ARE
EXPECTED TO LAST INTO THE LATE AFTERNOON HOURS BEFORE MOVING SOUTH
OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
041615-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1209 PM EDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL NEW YORK TODAY AND INTO
NORTHEAST PENNSYLVANIA THIS EVENING. THUNDERSTORMS ARE DEVELOPING IN
THE WARM AND HUMID AIRMASS AHEAD OF THIS FRONT ACROSS WESTERN NEW
YORK. AS THESE STORMS MOVE TOWARD THE AREA...SOME OF THE THUNDERSTORMS
WILL LIKELY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...
ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL BE OVER THE SOUTHERN TIER AND WESTERN CATSKILLS
OF NEW YORK...AND NORTHEAST PENNSYLVANIA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND
EVENING.

NICOSIA/PB

In the hours before

Special weather statement, Aug 3, 1:18 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
118 PM EDT THU AUG 3 2006

NYZ022-024-031815-
CHEMUNG NY-STEUBEN NY-
118 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HORNBY...
  AND MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BIG FLATS AND TOMPKINS CORNERS AT 125 PM EDT...
  HORSEHEADS AND FISHERVILLE AT 130 PM EDT...
  ELMIRA HEIGHTS AT 135 PM EDT...
  CHEMUNG AT 200 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, Aug 3, 2:06 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
206 PM EDT THU AUG 3 2006

NYZ022-031900-
STEUBEN NY-
206 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  GREENWOOD...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TROUPSBURG AT 215 PM EDT...
  WOODHULL AT 220 PM EDT...
  ERWINS AND GANG MILLS AT 240 PM EDT...
  CORNING AT 245 PM EDT...
  CATON AND SOUTH CORNING AT 250 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, Aug 3, 3:08 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
308 PM EDT THU AUG 3 2006

NYZ024-055-PAZ038-032015-
BRADFORD PA-CHEMUNG NY-TIOGA NY-
308 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL
  HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS
  LOCATED NEAR SOUTHPORT...AND MOVING EAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHEMUNG AND WILAWANA AT 315 PM EDT...
  OWENS MILL AND WAVERLY AT 320 PM EDT...
  BARTON AND LITCHFIELD AT 325 PM EDT...
  NICHOLS AT 330 PM EDT...
  LOUNSBERRY AND TIOGA CENTER AT 335 PM EDT...
  OWEGO AND WEST WARREN AT 340 PM EDT...
  CAMPVILLE AND APALACHIN AT 345 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Local storm report, Aug 3, 3:16 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             VESTAL                  42.08N 76.05W
08/03/2006  E1.25 INCH       BROOME             NY   PUBLIC

0225 PM     HAIL             VESTAL                  42.08N 76.05W
08/03/2006  E1.00 INCH       BROOME             NY   PUBLIC

0228 PM     HAIL             BINGHAMTON              42.10N 75.91W
08/03/2006  E1.00 INCH       BROOME             NY   PUBLIC

0238 PM     HAIL             CONKLIN                 42.03N 75.80W
08/03/2006  E1.00 INCH       BROOME             NY   PUBLIC

0240 PM     HAIL             VESTAL                  42.08N 76.05W
08/03/2006  M1.00 INCH       BROOME             NY   NWS EMPLOYEE

0245 PM     HAIL             BINGHAMTON              42.10N 75.91W
08/03/2006  M0.88 INCH       BROOME             NY   BROADCAST MEDIA

0251 PM     TSTM WND DMG     ENDICOTT                42.10N 76.06W
08/03/2006                   BROOME             NY   PUBLIC

            TREES DOWN.

&&

RAM
Special weather statement, Aug 3, 3:44 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT THU AUG 3 2006

NYZ057-032015-
DELAWARE NY-
344 PM EDT THU AUG 3 2006

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN DELAWARE COUNTY...

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HANCOCK...AND
  MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PEABROOK AND EAST BRANCH AT 350 PM EDT...

EXPECT WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAIN
WITH THIS STORM. THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER
AND BECOME SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS.

MJ
Local storm report, Aug 3, 3:55 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     ENDICOTT                42.10N 76.06W
08/03/2006                   BROOME             NY   PUBLIC

            PARTIAL ROOF DAMAGE OUR LADY GOOD COUNSEL CHURCH.

0300 PM     TSTM WND DMG     TOWANDA                 41.77N 76.45W
08/03/2006                   BRADFORD           PA   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN ACROSS BRADFORD COUNTY.
            SOME LOCATIONS INCLUDE SAYRE, TROY, POWELL, AND ATHENS.
            TIME OF OCCURRENCE BETWEEN 300-345 PM EDT.

0310 PM     TSTM WND DMG     3 SE HALLSTEAD          41.93N 75.71W
08/03/2006                   SUSQUEHANNA        PA   LAW ENFORCEMENT

            TREES DOWN.

&&

RAM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:20 PM EDTSevere Thunderstorm WarningBGMOneida55 min
Aug 2, 11:28 PM EDTSevere Thunderstorm WarningBGMOnondaga38 min
Aug 3, 1:53 PM EDTSevere Thunderstorm WarningBGMChemung52 min
Aug 3, 2:01 PM EDTSevere Thunderstorm WarningBGMTioga59 min
Aug 3, 2:15 PM EDTSevere Thunderstorm WarningBGMBroome60 min
Aug 3, 2:35 PM EDTSevere Thunderstorm WarningBGMSteuben40 min
Aug 3, 3:14 PM EDTSevere Thunderstorm WarningBGMChemung61 min
Aug 3, 3:36 PM EDTSevere Thunderstorm WarningBGMSullivan54 min
Aug 3, 2:39 PM EDTSevere Thunderstorm WarningBGMSusquehanna66 min
Aug 3, 3:22 PM EDTSevere Thunderstorm WarningBGMWayne38 min
Aug 3, 3:38 PM EDTSevere Thunderstorm WarningBGMPike36 min
Aug 3, 3:49 PM EDTSevere Thunderstorm WarningBGMSusquehanna56 min
Aug 3, 4:32 PM EDTSevere Thunderstorm WarningBGMWayne58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.